Alert archive / New Mexico / Special Weather Statements in 2011
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Nov 21, 2011, 10:21 AM MST for Quay County, New Mexico. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 21, 2011, 10:21 AM MST (17:21 UTC)
- Expired
- Nov 21, 2011, 11:15 AM MST
- In force
- 54 min
- Issued by
- NWS Albuquerque, NM
County Quay County, NM
The radar
The Cannon AFB radar (KFDX), 61 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 5.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
329
WWUS85 KABQ 211721
SPSABQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1021 AM MST MON NOV 21 2011
NMZ534-211815-
QUAY COUNTY-
1021 AM MST MON NOV 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL QUAY COUNTY THROUGH 1115
AM MST...
AT 1020 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR SAN JON...OR ABOUT 18 MILES EAST OF
TUCUMCARI...AS WELL AS 5 TO 10 MILES SOUTH OF TUCUMCARI. THE STORMS
WERE MOVING NORTH AT 20 TO 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
AREAS AFFECTED BY THIS STORM INCLUDE...INTERSTATE 40 CORRIDOR BETWEEN
TUCUMCARI...SAN JON AND GLENRIO.
STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3517 10381 3524 10362 3537 10341 3544 10305
3506 10304 3505 10342 3492 10385
TIME...MOT...LOC 1720Z 200DEG 13KT 3516 10340
$$
KJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Nov 21, 2:47 AM MST, 7 hours 34 minutes earlier.
Area forecast discussion, Nov 21, 2:47 AM MST, 7 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 247 AM MST MON NOV 21 2011 .DISCUSSION... MODEL INCONSISTENCIES CONTINUE TO WREAK HAVOC WITH THIS FORECAST PACKAGE. THUS...FORECAST CONFIDENCE IS LOW FOR MUCH OF THE PERIOD. UPPER LEVEL LOW OVER CENTRAL CALI IS CURRENTLY WEAKENING AS IT MOVES EAST. AHEAD OF THE LOW...ABUNDANT MID AND HIGH LEVEL CLOUDS WILL CONTINUE TO STREAM ACROSS NM. AS THIS LOW QUICKLY PASSES OVER AZ AND NM TODAY...HIGH CLOUDS WILL SHIFT EASTWARD...BUT LOWER DECKS WILL TAKE THEIR PLACE. THOUGH THIS DISTURBANCE WILL CONTINUE TO WEAKEN AS IT CROSSES THE STATE...IT WILL BRING A CHANCE FOR PRECIPITATION. AFTER DAYS OF TRENDING DOWN WITH QPF...THE LATEST MODELS HAVE CHANGED THEIR TUNE AND SUGGEST MORE QPF WILL FALL OVER NORTHWESTERN PORTIONS OF THE STATE. STILL DO NOT THINK THERE WILL BE WIDESPREAD SIGNIFICANT AMOUNTS OF PRECIPITATION...BUT EXPANDING ECHOES OVER ARIZONA GIVE CREDENCE THAT THERE IS AN INCREASING CHANCE OF SMALL AMOUNTS OF QPF. THEREFORE...HAVE INCREASED POPS FOR TODAY...MAINLY ACROSS THE NW. ADDITIONALLY...THERE ARE ALREADY A FEW LIGHTNING STRIKES ACROSS AZ...AND IT LOOKS MODESTLY UNSTABLE OVER NM TODAY...THUS A FEW TSTMS WILL BE POSSIBLE. AMOUNT OF QPF ACROSS THE EAST CENTRAL AND SOUTHEASTERN PORTIONS OF THE CWA WILL DEPEND ON FAST RETURN FLOW DEVELOPS THIS MORNING. DEWPOINTS IN THE 40S AND 50S ARE NOT TOO FAR AWAY IN TEXAS...THUS IF SOME SOUTHERLY/SELY FLOW CAN DEVELOP...AND PULL UP THE HIGHER OCTANE MOISTURE...A FEW THUNDERSTORMS WILL BE POSSIBLE ALONG THE PSEUDO- DRYLINE...BEFORE THE MOISTURE IS MIXED EASTWARD THIS EVENING. THE UPPER LEVEL TROUGH AXIS WILL BE OVER THE TEXAS PANHANDLES BY MIDNIGHT...THEREFORE EXPECT PRECIPITATION TO COME TO A QUICK END THIS EVENING. TUESDAY AND WEDNESDAY WILL BE QUIETER AND A BIT WARMER AS AN UPPER LEVEL RIDGE DEVELOPS OVERHEAD. THURSDAY AND BEYOND REMAINS VERY MUCH IN QUESTION. IN SHORT...HAVE OPTED TO STICK WITH THE GFS/CMC SOLUTIONS WHICH SWING A TROUGH ACROSS NM ON THURSDAY AND FRIDAY. LATEST ECMWF IS NOW SHOWING A SPLIT FLOW SCENARIO...WHERE THE FLOW BUCKLES AND A CUT OFF LOW DEVELOP OFF THE CALI COASTLINE AND MAINTAINS THIS CLOSED LOW STRUCTURE AS IT CROSSES NM. THOUGH SOME OF THE GFS ENSEMBLE MEMBERS ARE SHOWING SOMETHING SIMILAR...ECMWF SEEMS QUITE STRANGE AS IT THEN RETROGRADES THE LOW AFTER SATURDAY. THUS...HAVE OPTED TO RULE OUT THE EURO SOLUTION FOR THE MOMENT. THEREFORE...EXPECT THURSDAY TO BE FAIRLY WINDY...MAINLY ACROSS EASTERN PORTIONS OF THE STATE AS A LEE SIDE TROUGH DEEPENS THROUGHOUT THE DAY. IT APPEARS THAT THIS UPPER TROUGH WILL DRAW UP SOME MOISTURE FROM NOW TROPICAL STORM KENNETH IN THE EASTERN PACIFIC...THOUGH SOUTHERN NM MAY BENEFIT MORE THAN NORTHERN AND CENTRAL NM. REGARDLESS...CLOUD COVER WILL BE ON THE INCREASE AND THE LEE SIDE TROUGH WILL CONTINUE TO STRENGTHEN. HAVE GONE ABOVE GUIDANCE FOR MIN TEMPS FRIDAY MORNING DUE TO THE CONTINUE BREEZY DOWNSLOPE WINDS EXPECTED. FRIDAY LOOKS TO BE THE WINDIEST DAY OF THE BUNCH WITHIN NORTHWEST FLOW ON THE BACK SIDE OF THE TROUGH. OUTSIDE OF THE MOISTURE FROM TS KENNETH...MOISTURE LOOKS RATHER MEAGER WITH THIS SYSTEM...THUS NOT EXPECTING MUCH PRECIP. VERY DRY AIR FILTERS IN BEHIND THIS SYSTEM AS UPPER LEVEL RIDGING RECOMMENCES. STRONG NIGHTTIME INVERSIONS WILL BE THE RULE WITH DAYTIME TEMPS GRADUALLY WARMING BEGINNING SUNDAY. 34 && .AVIATION... A STORM SYSTEM CROSSING THE STATE TODAY WILL BRING THE POTENTIAL FOR LOWER CEILINGS AND DECENT CHANCES FOR PRECIPITATION ACROSS MUCH OF THE FORECAST AREA. SCATTERED TO NUMEROUS RAIN AND HIGH MOUNTAIN SNOW SHOWERS AND ISOLATED THUNDERSTORMS WILL IMPACT THE WEST AND NORTH... WHILE MOSTLY ISOLATED SHOWERS AND STORMS WILL BE FOUND ELSEWHERE. CIGS AND VSBYS WILL LOWER TO MVFR AND IFR CONDITIONS DURING PERIODS OF PRECIPITATION THROUGH 03Z. A FEW LINGERING RAIN AND SNOW SHOWERS EARLY TONIGHT OVER THE NORTH AND EAST WITH MVFR CONDITIONS. PATCHY FOG WITH IFR TO LIFR CONDITIONS WILL BE POSSIBLE LATE TONIGHT OVER THE NORTHERN VALLEYS. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. CHJ && .FIRE WEATHER... DECENT CHANCES FOR WETTING PRECIPITATION TODAY AS A PACIFIC STORM SYSTEM CROSSES THE STATE...ESPECIALLY ACROSS NORTHWEST AND NORTHERN PORTIONS OF NEW MEXICO. THERE MAY BE AN ISOLATED THUNDERSTORM ACROSS SOME AREAS...ESPECIALLY THE EASTERN PLAINS. RELATIVE HUMIDITIES AREAWIDE WILL BE ON THE INCREASE. VENTILATION RATES WILL BE FAIR TO EXCELLENT EXPECT PERHAPS POOR RIGHT ALONG THE TEXAS BORDER. THE STORM WILL EXIT THE STATE TONIGHT WITH LINGERING RAIN AND SNOW SHOWERS OVER THE NORTHEAST AND EAST. MUCH DRIER AIR FOR TUESDAY BUT VENTILATION RATES WILL PLUMMET ACROSS WESTERN AREAS AS UPPER LEVEL RIDGING BUILDS OVERHEAD. POOR AND FAIR VENT RATES WILL BE THE RULE. BETTER VENTILATION IS EXPECTED ACROSS SOME CENTRAL AND NORTHEAST AREAS. WEDNESDAY WILL BE DRY AND MILDER WITH MINIMUM RH VALUES IN THE 15 TO 25 PERCENT RANGE. WINDS WILL REMAIN LIGHT UNDER A RIDGE OF HIGH PRESSURE. VENTILATION WILL BE MOSTLY POOR TO FAIR EXCEPT GOOD IN THE NORTHEAST. VENTILATION WILL IMPROVE THANKSGIVING AS SOUTHWEST FLOW INCREASES IN ADVANCE OF THE NEXT STORM SYSTEM. LEE SIDE TROUGHING AND MODEST MIXING WILL MAKE FOR A BREEZY DAY ACROSS THE EASTERN PLAINS. GUSTY WINDS WILL CONTINUE THURSDAY NIGHT...ESPECIALLY ACROSS RIDGETOPS. THIS NEXT SYSTEM WILL GIVE NEW MEXICO ANOTHER SHOT AT PRECIPITATION LATE THURSDAY INTO FRIDAY NIGHT. FRIDAY LOOKS TO BE WINDY ACROSS MUCH OF THE FORECAST AREA. NEXT WEEKEND WILL BE DRY WITH A CHILLY START AND MILDER FINISH. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 49 29 51 24 / 50 5 0 0 DULCE........................... 46 22 48 17 / 60 10 0 0 CUBA............................ 49 25 50 20 / 50 10 0 0 GALLUP.......................... 47 23 53 17 / 50 0 0 0 EL MORRO........................ 44 23 50 20 / 40 0 0 0 GRANTS.......................... 50 23 54 18 / 40 0 0 0 QUEMADO......................... 49 22 55 19 / 30 0 0 0 GLENWOOD........................ 56 31 64 29 / 30 0 0 0 CHAMA........................... 43 18 45 16 / 60 20 0 0 LOS ALAMOS...................... 49 31 51 28 / 40 10 0 0 PECOS........................... 49 28 52 28 / 30 10 0 0 CERRO/QUESTA.................... 45 22 47 17 / 30 20 0 0 RED RIVER....................... 41 19 42 14 / 40 20 0 0 ANGEL FIRE...................... 44 16 44 11 / 30 20 0 0 TAOS............................ 49 21 50 15 / 30 10 0 0 MORA............................ 49 28 52 24 / 20 10 0 0 ESPANOLA........................ 55 27 56 23 / 30 10 0 0 SANTA FE........................ 51 28 52 27 / 40 10 0 0 SANTA FE AIRPORT................ 53 28 54 26 / 30 10 0 0 ALBUQUERQUE FOOTHILLS........... 55 34 56 31 / 20 5 0 0 ALBUQUERQUE HEIGHTS............. 56 36 57 34 / 20 5 0 0 ALBUQUERQUE VALLEY.............. 58 33 59 30 / 20 5 0 0 ALBUQUERQUE WEST MESA........... 56 32 58 28 / 20 5 0 0 LOS LUNAS....................... 60 29 60 27 / 20 5 0 0 RIO RANCHO...................... 56 31 58 30 / 20 5 0 0 SOCORRO......................... 61 34 61 32 / 20 0 0 0 SANDIA PARK/CEDAR CREST......... 55 30 55 29 / 30 5 0 0 TIJERAS......................... 56 30 57 31 / 30 5 0 0 MORIARTY/ESTANCIA............... 53 29 54 25 / 30 5 0 0 CLINES CORNERS.................. 52 29 53 29 / 30 5 0 0 GRAN QUIVIRA.................... 54 31 56 31 / 30 5 0 0 CARRIZOZO....................... 54 34 57 33 / 20 5 0 0 RUIDOSO......................... 53 33 55 34 / 30 5 0 0 CAPULIN......................... 54 28 53 23 / 20 20 0 0 RATON........................... 60 26 57 23 / 20 20 0 0 SPRINGER........................ 59 28 58 23 / 20 10 0 0 LAS VEGAS....................... 54 28 57 27 / 20 10 0 0 CLAYTON......................... 59 37 61 32 / 20 20 0 0 ROY............................. 57 33 58 28 / 10 10 0 0 CONCHAS......................... 63 34 63 30 / 20 10 0 0 SANTA ROSA...................... 63 37 63 29 / 10 10 0 0 TUCUMCARI....................... 63 34 63 30 / 20 10 0 0 CLOVIS.......................... 59 35 62 32 / 30 10 0 0 PORTALES........................ 62 35 63 32 / 30 10 0 0 FORT SUMNER..................... 65 37 64 32 / 20 10 0 0 ROSWELL......................... 71 38 67 32 / 10 5 0 0 PICACHO......................... 63 37 64 33 / 10 5 0 0 ELK............................. 59 35 62 32 / 20 5 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 34/40
Hazardous weather outlook, Nov 21, 6:00 AM MST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MST MON NOV 21 2011 NMZ501>540-221300- ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS- CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY- EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS- FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY- NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY- RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY- SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY- SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY- UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 600 AM MST MON NOV 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG AND GUSTY WINDS ARE POSSIBLE ON FRIDAY ESPECIALLY ALONG AND JUST EAST OF THE SANDIA...MANZANO...AND SACRAMENTO MOUNTAINS. GUSTS TO 50 MPH ARE POSSIBLE. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 34
In the hours before
Special weather statement, Nov 21, 10:21 AM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1021 AM MST MON NOV 21 2011
NMZ534-211815-
QUAY COUNTY-
1021 AM MST MON NOV 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL QUAY COUNTY THROUGH 1115
AM MST...
AT 1020 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR SAN JON...OR ABOUT 18 MILES EAST OF
TUCUMCARI...AS WELL AS 5 TO 10 MILES SOUTH OF TUCUMCARI. THE STORMS
WERE MOVING NORTH AT 20 TO 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
AREAS AFFECTED BY THIS STORM INCLUDE...INTERSTATE 40 CORRIDOR BETWEEN
TUCUMCARI...SAN JON AND GLENRIO.
STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3517 10381 3524 10362 3537 10341 3544 10305
3506 10304 3505 10342 3492 10385
TIME...MOT...LOC 1720Z 200DEG 13KT 3516 10340
KJThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 3:05 PM MST | Special Weather Statement | ABQ | De Baca | 40 min |
Nearby
Special Weather Statements in New Mexico, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.